Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this areal flood warning at Jul 6, 2021, 4:37 PM CDT for Cameron County, Hidalgo County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 6, 2021, 11:39 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 55 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
573
WGUS44 KBRO 062137
FLWBRO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Brownsville TX
437 PM CDT Tue Jul 6 2021
TXC061-215-070030-
/O.NEW.KBRO.FA.W.0003.210706T2137Z-210707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-Hidalgo TX-
437 PM CDT Tue Jul 6 2021
The National Weather Service in Brownsville has issued a
* Flood Warning for...
West Central Cameron County in deep south Texas...
Southeastern Hidalgo County in deep south Texas...
* Until 730 PM CDT.
* At 437 PM CDT, local law enforcement reported heavy rain in the
warned area due to recent thunderstorms. Flooding is ongoing or
expected to begin shortly. Between 4 and 6 inches of rain have
fallen.
* Some locations that will experience flooding include...
Harlingen, Weslaco, Mercedes, Elsa, Progreso, Edcouch, Santa Rosa,
La Villa, Santa Maria, Indian Hills, Taylor Elementary School,
South Texas High School For Health Professions, Mercedes Police
Department, Mercedes Memorial Library, Ruben Hinojosa Elementary
School, Mercedes Junior High School, Mila Doce, Mercedes High
School, Weslaco Mid Valley Airport and Llano Grande Country Club.
Flooding water will be slow to drain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2606 9802 2633 9800 2631 9781 2605 9784
2605 9786 2607 9786 2606 9787 2607 9788
2606 9789 2606 9793 2606 9794 2606 9795
2605 9797 2606 9797 2607 9798 2606 9799
2606 9800 2606 9801 2607 9801
$$
Mejia2 follow-up statements
072
WGUS44 KBRO 070019
FLWBRO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Brownsville TX
719 PM CDT Tue Jul 6 2021
TXC061-215-070500-
/O.EXT.KBRO.FA.W.0003.000000T0000Z-210707T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-Hidalgo TX-
719 PM CDT Tue Jul 6 2021
The National Weather Service in Brownsville has extended the
* Flood Warning for...
West Central Cameron County in deep south Texas...
Southeastern Hidalgo County in deep south Texas...
* Until midnight CDT.
* At 719 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is already occurring in the warned area.
Between 4 and 6 inches of rain have fallen earlier today.
* Frontage roads will be especially susceptible to additional
flooding.
* Some locations that will experience flooding include...
Harlingen, Weslaco, Mercedes, Elsa, Progreso, Edcouch, Santa Rosa,
La Villa, Santa Maria, Indian Hills, Taylor Elementary School,
South Texas High School For Health Professions, Mercedes Police
Department, Mercedes Memorial Library, Ruben Hinojosa Elementary
School, Mercedes Junior High School, Mila Doce, Mercedes High
School, Weslaco Mid Valley Airport and Llano Grande Country Club.
Doppler radar is indicating showers and thunderstorms are
redeveloping. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2606 9802 2633 9800 2631 9781 2605 9784
2605 9786 2607 9786 2606 9787 2607 9788
2606 9789 2606 9793 2606 9794 2606 9795
2605 9797 2606 9797 2607 9798 2606 9799
2606 9800 2606 9801 2607 9801
$$
Mejia272
WGUS84 KBRO 070439
FLSBRO
Flood Statement
National Weather Service Brownsville TX
1139 PM CDT Tue Jul 6 2021
TXC061-215-070449-
/O.CAN.KBRO.FA.W.0003.000000T0000Z-210707T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron TX-Hidalgo TX-
1139 PM CDT Tue Jul 6 2021
...FLOOD WARNING IS CANCELLED FOR WEST CENTRAL CAMERON AND
SOUTHEASTERN HIDALGO COUNTIES...
Flood waters have receded. The Mercedes Police Department reported
via telephone that widespread flooding in the city of Mercedes has
ended. Therefore, flooding is no longer expected to pose a threat.
However, some isolated areas of flooding are possible, so please
continue to heed remaining road closures.
LAT...LON 2606 9802 2633 9800 2631 9781 2605 9784
2605 9786 2607 9786 2606 9787 2607 9788
2606 9789 2606 9793 2606 9794 2606 9795
2605 9797 2606 9797 2607 9798 2606 9799
2606 9800 2606 9801 2607 9801
$$
TomaselliWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this areal flood warning went out at Jul 6, 4:05 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 6, 4:05 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
405 PM CDT Tue Jul 6 2021
.SHORT TERM (Now through Wednesday Night): The MCV that has been
spinning across portions of Deep South Texas since late last night
has slowly worked toward the lower Texas coast after drenching most
locations today. The 500mb low, robust moisture, and light to nearly
stationary flow will remain the main contributors to a persistent
heavy rainfall threat through Wednesday night.
A Flash Flood Watch was issued this morning and currently in effect
through Wednesday morning, but will likely need to be extended into
Thursday. WPC ERO guidance has the CWA in a slight risk today and
western counties tomorrow, with a moderate risk across the eastern
half of Deep South Texas tomorrow. PWAT values still expected to
jump to 2.25 and above, with a couple of models showing 2.5 and 2.75
inches at times. The average PWAT for early July across Deep South
Texas is near 1.75 inches. Expect the bulk of the rainfall to pivot
towards the coast into Wednesday night.
Temperatures will stay near normal overnight with muggy conditions
and potentially some patchy fog. Daytime highs reach into the mid to
upper 80s at best due to the thick cloud cover and rain.
.LONG TERM (Thursday through Tuesday):Upper trough remains in
place over south Texas through Friday. Latest model trends show a
slow retrograding of the upper low into north central Mexico through
the weekend as mid-level high pressure builds north into the
Southern Plains and the Bermuda ridge builds into the eastern Gulf
of Mexico. Best rain chances along with heavy rainfall continue
into Friday with rain chances lowering into the scattered range
for the weekend as some limited mid-level drier air moves into
the region and influence of the upper trough weakens. By early
next week model consensus drops rain chances to isolated at best.
Temperatures to remain below normal through Friday with recovery
back towards normal this weekend.
Widespread heavy rainfall remains in the forecast for Thursday
with WPC maintaining much of Deep South Texas in a slight chance
for rainfall exceeding flash flood guidance (excessive rainfall).
Rainfall rates from the strongest thunderstorms likely to exceed
2 inches per hour with pwats between 2-2.5 inches producing very
efficient rain producers. Another 2-3 inches of widespread
rainfall is not out of the question Thursday into Thursday night
possibly aggravating any potential on-going flooding in poor
drainage and low-lying areas. Flash Flood watches may need to be
extended.
&&
.MARINE:(Now through Wednesday Night): Light to moderate
southeasterly winds and moderate seas are expected to continue
through Wednesday night. Showers and thunderstorms will continue as
well, with higher winds and seas near any thunderstorms, as well as
occasional to frequent lightning and heavy rainfall.
Thursday through Sunday...A modest pressure gradient sets up and
persist along the Lower Texas coast and the Western Gulf of
Mexico through next weekend. High pressure to extend east to west
over the Gulf and Lower pressure will reside over west Texas and
NE Mexico. Some occasional periods of exercise caution conditions
are expected on both the Laguna Madre and the Gulf waters.
Scattered to numerous showers and thunderstorms are anticipated
through Friday with isolated to scattered activity for the
weekend. Heavy rain, gusty winds and locally higher winds and
lightning will continue to accompany the thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 85 77 85 / 80 90 80 80
BROWNSVILLE 77 86 77 86 / 80 90 80 80
HARLINGEN 75 85 75 84 / 80 90 80 80
MCALLEN 75 84 76 84 / 70 90 80 80
RIO GRANDE CITY 74 84 74 85 / 70 80 80 80
SOUTH PADRE ISLAND 78 83 78 83 / 80 90 80 80
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon for TXZ248>257-351-
353.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
56-Hallman/Short-term
59-GB/Long-term
Schroeder-radar/mesoHazardous weather outlook, Jul 6, 4:04 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 404 PM CDT Tue Jul 6 2021 TXZ248>257-351-353-072115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 404 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Locally heavy rainfall will be possible into tonight. Nuisance flooding will be likely and isolated flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rainfall will be possible Wednesday through Friday. Elevated rip current risk will be possible Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-072115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 404 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions due to increased swell will be possible on the Gulf Thursday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 6, 1:45 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD MERCEDES 26.15N 97.92W
07/06/2021 HIDALGO TX BROADCAST MEDIA
EASTBOUND I-2/US 83 NEAR MERCEDES - WATER
COMPLETELY COVERING THE RIGHT TWO LANES AND
SHOULDER. POLICE HAVE CLOSED THOSE LANES AS
A RESULT.
&&
DRLocal storm report, Jul 6, 2:08 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
208 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 2 ENE MERCEDES 26.16N 97.89W
07/06/2021 HIDALGO TX NWS EMPLOYEE
NWS EMPLOYEE REPORTED WATER UP TO THE TOPS
OF WHEELS, SO TWO FEET DEEP, AND SEVERAL
STALLED VEHICLES ALONG WB FRONTAGE ROAD NEAR
RGV PREMIUM OUTLETS.
&&
DRLocal storm report, Jul 6, 2:16 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
216 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 1 NNE MERCEDES 26.16N 97.91W
07/06/2021 HIDALGO TX EMERGENCY MNGR
MERCEDES EM REPORTED ONGOING WATER RESCUES
FROM VEHICLES ALONG THE I-2 FRONTAGE ROAD
AND HIGHWAY 491.
&&
DRLocal storm report, Jul 6, 2:41 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
241 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD 2 S COMBES 26.21N 97.72W
07/06/2021 CAMERON TX EMERGENCY MNGR
STANDING WATER ON WILSON AND FRONTAGE ROAD.
&&
DRLocal storm report, Jul 6, 2:49 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
249 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD PORT MANSFIELD 26.55N 97.43W
07/06/2021 WILLACY TX CO-OP OBSERVER
A CO-OP OBSERVER REPORTED 5.8 INCHES BETWEEN
10:30 AM AND 2 PM ALONG WITH MINOR FLOODING
IN THE PORT MANSFIELD AREA. ALSO REPORTED
ONE HOUSE FLOODED.
&&
DRLocal storm report, Jul 6, 2:54 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
254 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 1 NE MERCEDES 26.16N 97.91W
07/06/2021 HIDALGO TX PUBLIC
SOCIAL MEDIA VIDEO SHOWS WATER COMING UP TO
HOMES IN THE MERCEDES AREA.
&&
DRThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:29 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 2 hr |
| Jul 6, 8:09 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 days |
| Jul 6, 8:29 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jul 6, 9:01 AM CDT | Special Weather Statement | BRO | Kenedy | 44 min |
| Jul 6, 10:04 AM CDT | Special Marine Warning | BRO | 26 min | |
| Jul 6, 10:38 AM CDT | Special Weather Statement | BRO | Willacy | 52 min |
| Jul 6, 10:59 AM CDT | Special Weather Statement | BRO | Hidalgo | 61 min |
| Jul 6, 11:30 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 5 hr |
| Jul 6, 12:02 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 5 hr |
| Jul 6, 12:24 PM CDT | Special Weather Statement | BRO | Cameron | 66 min |
| Jul 6, 12:50 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 115 min |
| Jul 6, 1:13 PM CDT | Special Weather Statement | BRO | Cameron, Willacy | 62 min |
| Jul 6, 1:18 PM CDT | Special Marine Warning | BRO | 57 min | |
| Jul 6, 5:06 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| Jul 6, 5:31 PM CDT | Special Marine Warning | BRO | 44 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.